Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 15, NWS Pocatello, ID

October 10, 2007

NWS Pocatello, ID issued this wind advisory at Oct 10, 2007, 1:03 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2007, 1:03 PM MDT (19:03 UTC)
Expired
Oct 10, 2007, 8:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 101903
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
103 PM MDT WED OCT 10 2007


IDZ020-021-110200-
/O.NEW.KPIH.WI.Y.0015.071010T1903Z-071011T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
103 PM MDT WED OCT 10 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

A STRONG COLD FRONT IS WORKING THROUGH EASTERN IDAHO. EXPECT
SUSTAINED SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO
45 MPH IN THE SNAKE RIVER PLAIN THIS AFTERNOON. WINDS SHOULD DIE
DOWN AFTER SUNSET.  

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 110152
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
752 PM MDT WED OCT 10 2007


IDZ020-021-110300-
/O.EXP.KPIH.WI.Y.0015.000000T0000Z-071011T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
752 PM MDT WED OCT 10 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

A COLD FRONT SWEPT THROUGH THE SNAKE RIVER VALLEY AROUND 4 PM MDT
THIS AFTERNOON PRODUCING STRONG GUSTY WINDS. THE FRONT HAS SINCE
SHIFTED SOUTH AND EAST INTO UTAH AND WYOMING ALLOWING WINDS TO
DROP BELOW ADVISORY LEVELS. THUS THE WIND ADVISORY FOR THE UPPER
AND LOWER SNAKE PLAIN WILL BE ALLOWED TO EXPIRE AT 8 PM MDT THIS
EVENING. GUSTY WINDS WILL CONTINUE TO DIMINISH THROUGH THE
EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 10, 3:03 AM MDT, 10 hours earlier.

Area forecast discussion, Oct 10, 3:03 AM MDT, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
303 AM MDT WED OCT 10 2007

.DISCUSSION...

CURRENTLY MONITORING AN UPPER TROUGH OFF THE PACIFIC NORTHWEST
COAST WITH A VORT MAX AND A 100KT UPPER LEVEL JET MAX THAT IS
COMING ONSHORE OVER NORTHERN CALIFORNIA. THIS SYSTEM WILL BEGIN TO
IMPACT THE AREA THIS AFTERNOON BEFORE MOVING OFF TO THE NORTH
OVERNIGHT. THERE ARE THREE CONCERNS WITH THIS SYSTEM.
FIRST...INVOLVES PRECIPITATION. MODELS ARE IN GOOD AGREEMENT AND
ARE CONSISTENT THAT PRECIP SHOULD BREAK OUT OVER THE CENTRAL
MOUNTAINS LATE THIS AFTERNOON (21Z) AND PERSIST THROUGH EARLY
EVENING (03Z). GIVEN THE CONSISTENCY...HAVE RISEN POPS TO
LIKELY...ESPECIALLY AT RIDGE TOP LEVEL. DOWNSLOPE EFFECTS IN THE
VALLEYS MAY SUPPRESS THE PRECIP CHANCES SOMEWHAT. QPF AMOUNTS AS
DEPICTED BY THE GFS/NAM ARE EXPECTED TO REMAIN RATHER LIGHT...THUS
SNOW AMOUNTS IN THE HIGHER ELEVATIONS SHOULD BE AROUND AN INCH OR
SO.

THE SECOND CONCERN WITH THIS SYSTEM IS WINDS TODAY. NAM IS SHOWING
WINDS 20 TO 25 KNOTS THIS AFTERNOON WHICH IS NEAR WIND ADVISORY
CRITERIA (30MPH) IN THE SNAKE VALLEY. HOWEVER THE GFS IS MUCH
LOWER WITH WIND SPEEDS. WILL HOLD OFF ON ISSUING A WIND ADVISORY
FOR NOW GIVEN THE UNCERTAINTY...BUT DAY SHIFT WILL NEED TO MONITOR
THIS CLOSELY.

THE THIRD CONCERN IS WITH CLOUD COVER TONIGHT. NAM IS SHOWING LOW
LEVEL MOISTURE HOLDING IN AGAINST THEN CENTRAL MOUNTAINS...UPPER
SNAKE HIGHLAND...EASTERN HIGHLANDS. GFS IS HINTING AT THIS AS WELL
ALTHOUGH NOT AS OBVIOUS...LIKELY A RESOLUTION PROBLEM HERE. WILL
CONTINUE TO MENTION CLOUD COVER OVERNIGHT IN THESE AREAS LINGERING
INTO TOMORROW MORNING.

SHORTWAVE RIDGE IS EXPECTED TO BUILD OVER THE AREA FOR THURSDAY
RESULTING IN DRY AND CONTINUED WARM CONDITIONS. ON FRIDAY...MODELS
CONTINUE TO SHOW A SPLIT FLOW LOW PRESSURE SYSTEM ARRIVING ON THE
COAST OF CENTRAL CALIFORNIA. THIS LOW PRESSURE SYSTEM IS EXPECTED
TO MOVE ACROSS SOUTHERN NEVADA AND UTAH FRIDAY NIGHT AND SATURDAY.
MOST OF THE MOISTURE WITH THIS SYSTEM IS EXPECTED TO BE SQUEEZED
OUT BY THE SIERRA NEVADAS. AS A RESULT...EXPECT ONLY MID AND HIGH
LEVEL MOISTURE TO ADVANCE INTO THE REGION. THIS SHOULD PRODUCE
MOSTLY CLOUDY CONDITIONS FRIDAY AFTERNOON WHICH SHOULD LINGER
THROUGH SATURDAY AFTERNOON. PRECIP CHANCES ARE EXPECTED TO BE VERY
LOW SINCE THE TRACK OF THE SYSTEM IS WELL SOUTH OF THE AREA...JET
DYNAMICS ARE NOT THERE...AND LACK OF LOW LEVEL MOISTURE. WILL
CONTINUE TO MENTION A SLIGHT CHANCE FOR LOW QPF PRECIPITATION IN
THE HIGHER TERRAIN WHERE UPSLOPE EFFECTS MAY PRODUCE AN ISOLATED
SHOWER.

A SHORTWAVE RIDGE WILL BUILD BACK OVER THE AREA FOR SUNDAY INTO
MONDAY. MONDAY EVENING AND BEYOND...GFS FOR A COUPLE OF RUNS NOW
IS BRINGING A SHORTWAVE TROUGH THROUGH THE REGION WHICH SUPPORTS
PRECIP CHANCES FOR MONDAY EVENING INTO TUESDAY. GFS ON THIS RUN
SUGGESTS NORTHWEST FLOW OVER THE REGION FOR MIDWEEK WHICH WOULD
INDICATE CONTINUED PRECIP CHANCES FOR THE AREA.

VALLE

&&

.AVIATION...

VFR WEATHER EXPECTED ACROSS THE AREA TODAY FOR THE MOST
PART. AN AREA OF LOW PRESSURE WILL SCOOT NORTHEAST ACROSS IDAHO
LATER TODAY INTO TONIGHT. THIS WILL DRAG A COOL FRONT ACROSS THE
AREA DURING THE AFTERNOON HOURS. RAIN AND SNOW SHOWERS WILL DEVELOP
BY AFTERNOON ACROSS THE CENTRAL MTNS...ALONG THE NORTHERN CONT
DIVIDE AND ACROSS THE EASTERN MAGIC VLY INTO THE SOUTHERN HIGHLANDS.
THE BEST CHC OF PRECIP WILL BE IN THE HIGHER ELEVATIONS. SNOW LEVELS
ARE QUITE HIGH WITH THIS SYSTEM AS WELL. EXPECT AREAS OF MVFR IN THE
MTNS WHERE PRECIP FORMS. BREEZY CONDITIONS WILL DEVELOP AREAWIDE
AHEAD OF FRONT MOVING THROUGH AND FOR A SHORT PERIOD AFTER FRONTAL
PASSAGE. THE STRONGEST WINDS WILL BE IN HIGHER TERRAIN AND ACROSS
PORTIONS OF THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. SUSTAINED
WINDS OF 15 TO 30 MPH ARE POSSIBLE IN THESE AREAS ALONG WITH GUSTS
TO AROUND 40 MPH. TOMORROW WILL BE A QUIETER DAY WITH SOME CLOUDS
MAINLY OVER THE MTNS.  KEYES

&&

.FIRE WEATHER...

A BREEZY DAY EXPECTED ACROSS THE AREA AS SYSTEM
CROSSES THE AREA LATER TODAY AND TONIGHT. SUSTAINED WINDS OF 15 TO
30 MPH WITH HIGHER GUSTS ARE EXPECTED OVER THE HIGHER TERRAIN AND
ZONES 409/410. RH VALUES WILL BE HIGHER THAN YESTERDAY AND COUPLING
THAT WITH LOWER FIRE DANGER THANKS TO RECENT RAIN/SNOW WILL PRECLUDE
RED FLAG WARNING FOR TODAY. SOME RAIN/MTN SNOW IS EXPECTED ACROSS
THE CENTRAL MTNS...THE NORTHERN CONT DIVIDE AND ACROSS WESTERN
PORTIONS OF ZONES 409/412. THE BEST CHC OF PRECIP WILL BE IN THE
HIGHER ELEVATIONS. BEHIND THIS SYSTEM THINGS WILL RETURN TO CALMER
AND DRIER CONDITIONS UNTIL THE WEEKEND. THE NEXT SYSTEM STILL
APPEARS TO BE A SOMEWHAT DRY SYSTEM WITH MAINLY AN INCREASE IN CLOUD
COVER AND A SLIGHT CHC OF SHOWERS FOR THE MTNS.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 10, 3:26 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
326 AM MDT WED OCT 10 2007

IDZ017>025-031-032-111200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
326 AM MDT WED OCT 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON. THIS
WILL CREATE BREEZY CONDITIONS THIS AFTERNOON AND A WIND ADVISORY MAY
BE NEEDED FOR PORTIONS OF THE SNAKE RIVER PLAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.